MAUDE Adverse Event Report: Stryker Orthopaedics-Mahwah GMRS EXTENSION PIECE 80MM; Prosthesis, Hip, Semi-Constrained, Metal/Polymer, Cemented

Stryker Orthopaedics-Mahwah GMRS EXTENSION PIECE 80MM; Prosthesis, Hip, Semi-Constrained, Metal/Polymer, Cemented
Catalog Number 64956080
Medical Device Problem Codes Degraded (1153); Loss of Osseointegration (2408)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Inadequate Osseointegration (2646); Insufficient Information (4580)
Date of Event 05/26/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There has been similar event(s) for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The following information was provided: the primary procedure of gmrs was done in 2004.Revision surgery was carried out on (b)(6) 2026 due to suspected tibial loosening.However, when dr kc wong open the joint capsule, massive and extensive metallosis was seen around the prosthesis.When we try to impact a new 80mm extension piece, we found that the male taper was much larger than the female taper of the ext.Piece.We struggled that if we need to remove the in-situ stem since we had no idea why the taper looked different.Somehow a nursing staff suggested that part of the female taper of the in-situ 80mm ext.Piece might be peeled off and coldwelded to the stem's male taper.Therefore the surgeons tried to use metal cutting device to cut a bit on the taper.Finally we managed to take away the peeled off part and exposed the original male taper of the stem but it extended the surgery for almost 3/4 hours.Conclusion is that extension piece might have a failure trunnion.

Brand Name
GMRS EXTENSION PIECE 80MM
Common Device Name
Prosthesis, Hip, Semi-Constrained, Metal/Polymer, Cemented
Manufacturer (Section D)
Stryker Orthopaedics-Mahwah
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
Stryker Orthopaedics-Limerick
raheen business park
limerick NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
+353()61498200
MDR Report Key25610317
Report Number0002249697-2026-00526
Device Sequence Number21310871
Product Code JDI
UDI-Device Identifier07613327049220
UDI-Public07613327049220
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K241716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/30/2009
Device Catalogue Number64956080
Device Lot NumberLXAEX
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/15/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/26/2026
Supplement Date Received by Manufacturer09/04/2026
Initial Report FDA Received Date06/24/2026
Supplement Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2004
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age41 YR
Patient SexMale